Alert archive / Utah / Hard Freeze Warnings in 2012
Hard Freeze Warning 9, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this hard freeze warning at Oct 6, 2012, 2:32 AM MDT. It took effect at Oct 7, 2012, 1:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2012, 2:32 AM MDT (08:32 UTC)
- In effect from
- Oct 7, 2012, 1:00 AM MDT
- Expired
- Oct 7, 2012, 9:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
317 WWUS75 KSLC 060832 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 232 AM MDT SAT OCT 6 2012 UTZ011-014-015-062000- /O.NEW.KSLC.HZ.W.0009.121007T0700Z-121007T1500Z/ WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...MANTI... RICHFIELD...DELTA...FILLMORE 232 AM MDT SAT OCT 6 2012 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT SUNDAY. * AFFECTED AREA: THE WESTERN UINTA BASIN...THE SANPETE AND SEVIER VALLEYS...AND WEST CENTRAL UTAH. * TEMPERATURES: TEMPERATURES ARE EXPECTED TO DROP TO 28 DEGREES OR BELOW EARLY SUNDAY MORNING. * IMPACTS: COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION INCLUDING IN SOME AGRICULTURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UTZ002-061500- /O.CON.KSLC.HZ.W.0008.000000T0000Z-121006T1500Z/ NORTHERN WASATCH FRONT- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL 232 AM MDT SAT OCT 6 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * AFFECTED AREA: THE NORTHERN WASATCH FRONT...PRIMARILY NORTH OF OGDEN. * TEMPERATURES: TEMPERATURES WILL DROP TO 28 DEGREES OR BELOW THIS MORNING. SOME AREAS NEAR OGDEN AND SOUTHWARD MAY REMAIN ABOVE 28 DEGREES...BUT COULD STILL EXPERIENCE LOCAL FROST CONDITIONS. * IMPACTS: COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION INCLUDING IN SOME AGRICULTURAL AREAS OF THE NORTHERN WASATCH FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
3 follow-up statements
550 WWUS75 KSLC 061927 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 127 PM MDT SAT OCT 6 2012 UTZ002-004-016-070600- /O.EXA.KSLC.HZ.W.0009.121007T0700Z-121007T1500Z/ NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... LEHI...PROVO...NEPHI...BEAVER...CEDAR CITY...MILFORD 127 PM MDT SAT OCT 6 2012 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT SUNDAY. * AFFECTED AREA: THE NORTHERN WASATCH FRONT MAINLY NORTH OF OGDEN...THE SOUTHERN WASATCH FRONT MAINLY IN OUTLYING AREAS AND SOUTHWEST UTAH. * TEMPERATURES: TEMPERATURES ARE EXPECTED TO DROP TO 28 DEGREES OR BELOW EARLY SUNDAY MORNING. * IMPACTS: COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION INCLUDING IN SOME AGRICULTURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UTZ011-014-015-070600- /O.CON.KSLC.HZ.W.0009.121007T0700Z-121007T1500Z/ WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...MANTI... RICHFIELD...DELTA...FILLMORE 127 PM MDT SAT OCT 6 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT SUNDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT SUNDAY. * AFFECTED AREA: THE WESTERN UINTA BASIN...THE SANPETE AND SEVIER VALLEYS AND WEST CENTRAL UTAH. * TEMPERATURES: TEMPERATURES ARE EXPECTED TO DROP TO 28 DEGREES OR BELOW EARLY SUNDAY MORNING. * IMPACTS: COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION INCLUDING IN SOME AGRICULTURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
256 WWUS75 KSLC 070506 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1106 PM MDT SAT OCT 6 2012 UTZ002-004-011-014>016-071315- /O.CON.KSLC.HZ.W.0009.121007T0700Z-121007T1500Z/ NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT-WESTERN UINTA BASIN- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... LEHI...PROVO...NEPHI...DUCHESNE...ROOSEVELT...MANTI...RICHFIELD... DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 1106 PM MDT SAT OCT 6 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SUNDAY. * AFFECTED AREA: THE NORTHERN WASATCH FRONT...THE SOUTHERN WASATCH FRONT...THE WESTERN UINTA BASIN...SOUTHWEST UTAH...THE SANPETE AND SEVIER VALLEYS AND WEST CENTRAL UTAH. * TEMPERATURES: TEMPERATURES ARE EXPECTED TO DROP TO 28 DEGREES OR BELOW EARLY SUNDAY MORNING IN THE NORMALLY COLDER LOCATIONS IN THESE AREAS. THE COLDEST AREAS ALONG THE WASATCH FRONT ARE EXPECTED TO BE MAINLY NORTH OF OGDEN AND SOUTH OF PROVO. * IMPACTS: COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION INCLUDING IN SOME AGRICULTURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
615 WWUS75 KSLC 071010 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 410 AM MDT SUN OCT 7 2012 UTZ002-004-011-014>016-071500- /O.CON.KSLC.HZ.W.0009.000000T0000Z-121007T1500Z/ NORTHERN WASATCH FRONT-SOUTHERN WASATCH FRONT-WESTERN UINTA BASIN- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... LEHI...PROVO...NEPHI...DUCHESNE...ROOSEVELT...MANTI...RICHFIELD... DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 410 AM MDT SUN OCT 7 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * AFFECTED AREA: THE NORTHERN WASATCH FRONT...THE SOUTHERN WASATCH FRONT...THE WESTERN UINTA BASIN...SOUTHWEST UTAH...THE SANPETE AND SEVIER VALLEYS...WEST CENTRAL UTAH AND SOUTHWEST UTAH. * TEMPERATURES: TEMPERATURES WILL REMAIN AT 28 DEGREES OR BELOW UNTIL AROUND 9 A.M. IN THE NORMALLY COLDER LOCATIONS IN THESE AREAS. THE COLDEST AREAS ALONG THE WASATCH FRONT ARE EXPECTED TO BE MAINLY NORTH OF OGDEN AND SOUTH OF PROVO. * IMPACTS: COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION INCLUDING IN SOME AGRICULTURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && BARJENBRUCH $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this hard freeze warning went out at Oct 5, 9:16 PM MDT, 5 hours 16 minutes earlier.
Area forecast discussion, Oct 5, 9:16 PM MDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 916 PM MDT FRI OCT 5 2012 .SYNOPSIS...WEAK HIGH PRESSURE WILL MOVE OVER THE AREA THROUGH THE WEEKEND RESULTING IN DRY AND STABLE CONDITIONS. A PACIFIC LOW WILL BEGIN TO IMPACT THE AREA BY THE MIDDLE PART OF NEXT WEEK. && .DISCUSSION...LARGE SCALE BLOCKING PATTERN REMAINS IN PLACE ACROSS THE EASTERN PACIFIC...WITH AN UPPER HIGH OFF THE BRITCOL COASTLINE...AND AN UPPER LOW PINNED OFF THE CA COAST. MID AND HIGH LEVEL MOISTURE SOUTH OF THIS LOW CONTINUES TO STREAM INLAND AND ACROSS THE GREAT BASIN. MEANWHILE DOWNSTREAM...A SHORTWAVE TROUGH DROPPING SOUTH THROUGH THE NORTHERN HIGH PLAINS IS PUSHING A RE-ENFORCING SHOT OF COLD...DRY AIR INTO NORTHERN UT. A DECENT PRESSURE GRADIENT REMAINS IN PLACE THIS EVENING...AND COMBINED WITH THE AFOREMENTIONED MID AND HIGH LEVEL MOISTURE SHOULD KEEP TEMPS IN THE 30S ACROSS MOST AREAS...PARTICULARLY DOWNSLOPE LOCATIONS SUCH AS THE UINTA BASIN. THE EXCEPTION IS THE FAR NORTH WHERE DRIER AIR ALOFT PUSHING IN FROM THE NORTH SHOULD ALLOW SKIES TO CLEAR...AND LIKELY ALLOW FOR A HARD FREEZE ALONG THE NORTHERN WASATCH FRONT. A HARD FREEZE WARNING REMAINS IN PLACE FOR THIS AREA THROUGH SATURDAY MORNING. NORTHERN PLAINS TROUGH WILL BE QUICKLY FOLLOWED BY ANOTHER CLIPPER SATURDAY NIGHT INTO SUNDAY...BRINGING ADDITIONAL COLD AIR AND POTENTIALLY A HARD FREEZE FURTHER SOUTH INTO PORTIONS OF CENTRAL UTAH. MID LEVEL RIDGING LOOKS TO FOLLOW FOR THE FIRST HALF OF NEXT WEEK...BEFORE UPPER LOW SLOWLY WORKS ITS WAY INLAND FOR THE LATTER HALF OF THE WEEK. && .AVIATION...LIGHT SOUTHERLY WINDS TO PREVAIL AT KSLC THROUGH MID MORNING SATURDAY. OTHERWISE CLEAR SKIES WILL ALLOW VFR CONDITIONS TO REMAIN IN PLACE THROUGH THE VALID TAF PERIOD. && .FIRE WEATHER...A COOL DRY AIRMASS IN PLACE ACROSS THE DISTRICT WILL PERSIST THROUGH THE WEEKEND. LESS MIXING WILL LOWER THE CLEARING INDICES SATURDAY AND MIXING WILL BECOME POOR ON SUNDAY. THE AIRMASS WILL WARM UP ON MONDAY AND BECOME LESS STABLE WITH IMPROVING CLEARING INDICES. A VERY SLOW MOVING PACIFIC STORM SYSTEM OFF THE CALIFORNIA COAST WILL START TO WORK INLAND TUESDAY AND WILL START TO SPREAD MOISTURE INTO THE DISTRICT LATE TUESDAY AND WEDNESDAY. THIS SYSTEM WILL BRING HIGHER HUMIDITIES AND A CHANCE OF SHOWERS WEDNESDAY THROUGH THE END OF THE WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...HARD FREEZE WARNING FROM 1 AM TO 9 AM MDT SATURDAY FOR UTZ002. WY...NONE. && SEAMAN/WILENSKY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 5, 3:20 PM MDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 320 PM MDT FRI OCT 5 2012 UTZ001>016-019>021-517-518-WYZ021-061300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 320 PM MDT FRI OCT 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT TEMPERATURES WILL DIP LOW ENOUGH AGAIN TONIGHT TO RESULT IN AREAS OF FROST AND FREEZING TEMPERATURES. IN THE NORTHERN WASATCH FRONT...THE FIRST HARD FREEZE CONDITIONS OF THE SEASON ARE EXPECTED EARLY SATURDAY MORNING. OTHER AREAS WILL REMAIN ABOVE 28 DEGREES BUT MAY STILL EXPERIENCE FROST...INCLUDING BUT NOT LIMITED TO THE REST OF THE WASATCH FRONT...SOUTHWEST UTAH...THE SEVIER VALLEY...AND THE UINTA BASIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NIGHTS WILL REMAIN COLD...AND ADDITIONAL VALLEY LOCATIONS COULD EXPERIENCE THEIR FIRST HARD FREEZE OF THE SEASON ON SUNDAY MORNING. A PACIFIC STORM SYSTEM WILL MOVE INTO THE WESTERN UNITED STATES BY THE MIDDLE OF NEXT WEEK...INCREASING THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Hard Freeze Warnings in Utah, 2012Every hard freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.